Requip to Horizant and dizziness

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
badnights
Moderator
Posts: 5715
Joined: Tue Mar 10, 2009 4:20 pm
Location: Northwest Territories, Canada

Re: Requip to Horizant and dizziness

Post by badnights »

Good luck!
Beth - Wishing you a restful sleep tonight
Click for info on WED/RLS AUGMENTATION & IRON
I am a volunteer moderator. My posts are not medical advice. My posts do not reflect RLS Foundation opinion.

XWelcome
Posts: 8
Joined: Sun Jan 28, 2018 8:06 am

Re: Requip to Horizant and dizziness

Post by XWelcome »

Does any one know how to get off of Horizant safely?

Polar Bear
Moderator
Posts: 7908
Joined: Tue Dec 26, 2006 4:34 pm
Location: N. Ireland

Re: Requip to Horizant and dizziness

Post by Polar Bear »

If it was me..... I would wean very slowly. And whatever the official guidelines are for weaning I would be doing it slower.
But that's just me.

It also could make a difference depending on what dose you are taking and how long you have been on it.
This sounds like a very vague response but honestly, we are all so different.
I can only tell you that I weaned off a high dose of Ropinerole (yes it's a different drug) over 10 months which is waaaaaayyy longer, like maybe ten times longer than guidelines. But this meant I came off with minimal withdrawal effects. I just didn't feel I could face that withdrawal could make my symptoms worse than they were, even though for a short time.

To come off Horizant safely means tapering, do not stop it suddenly.

There will be members who have come off Horizant with ease and also with difficulty.
Good luck.
Betty
http://www.willis-ekbom.org/about-rls-wed/publications
Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation

QyX
Posts: 707
Joined: Wed Mar 13, 2013 12:53 pm
Location: Berlin / Germany

Re: Requip to Horizant and dizziness

Post by QyX »

XWelcome wrote:
Tue Jun 02, 2020 9:21 am
Does any one know how to get off of Horizant safely?
What is your current dose? The more and the longer you have taken Horizant, the slower you generally should taper it down unless there are urgent / compelling reasons to do it faster.

Over the years, I've have almost taken 60 different psychotropic drugs from all kinds of different fields, most notably: antipsychotics, hypnotics, anticonvulsants, mood stabilizer, analgesics, antidepressants & stimulants etc.

Compared to Benzodiazepines hypnotics or opioids, stopping Horizant is relatively easy. If you want to get rid of it fast, you probably could do it in a couple of weeks but I would always recommend to go a pace that works for your personal needs. If you are only taken a very small dose, it is also possible to basically stop it immediately.

Basically, what I would do is to reduce it only by a little and see if I develop any withdrawal symptoms. If I don't, I would try to feel out when those withdrawal symptoms start, if they are even any, and then just go from there at a pace that avoids any major unpleasantness.

For people who take anticonvulsants like Horizant but don't have epilepsy can also stop those drugs much faster than patients who take them from epilepsy.

Post Reply